Advertisement

Selecta Mathematica

, Volume 21, Issue 2, pp 555–603 | Cite as

Calabi-Yau algebras and superpotentials

  • Michel Van den BerghEmail author
Article

Abstract

We prove that complete \(d\)-Calabi-Yau algebras in the sense of Ginzburg are derived from superpotentials.

Keywords

Non-commutative geometry Superpotential Calabi-Yau algebra Ginzburg algebra 

Mathematics Subject Classification

16E55 16E45 

Notes

Acknowledgments

The author wishes to thank Bernhard Keller for generously sharing his insights on Calabi-Yau algebras and in particular for explaining his strengthening of the Calabi-Yau property during a 2006 Paris visit. In addition, he thanks Bernhard Keller for technical help with the bar cobar formalism. This paper was furthermore strongly influenced by ideas of Ginzburg [13], Kontsevich and Soibelman [21] and Lazaroiu [23]. The author thanks Maxim Kontsevich for pointing out to him that “exact” Calabi-Yau is a better terminology than “strongly” Calabi-Yau which was used in the first version of this article. Finally, the author thanks the referee for his very thorough reading of the manuscript.

References

  1. 1.
    Amiot, C.: Cluster categories for algebras of global dimension 2 and quivers with potential. Ann. Inst. Fourier (Grenoble) 59(6), 2525–2590 (2009)CrossRefzbMATHMathSciNetGoogle Scholar
  2. 2.
    Bocklandt, R., Le Bruyn, L.: Necklace Lie algebras and noncommutative symplectic geometry. Math. Z. 240(1), 141–167 (2002)CrossRefzbMATHMathSciNetGoogle Scholar
  3. 3.
    Bocklandt, R.: Graded Calabi Yau algebras of dimension 3. J. Pure Appl. Algebra 212(1), 14–32 (2008)CrossRefzbMATHMathSciNetGoogle Scholar
  4. 4.
    Bocklandt, R., Schedler, T., Wemyss, M.: Superpotentials and higher order derivations. J. Pure Appl. Algebra 214(9), 1501–1522 (2010)CrossRefzbMATHMathSciNetGoogle Scholar
  5. 5.
    Crawley-Boevey, W., Etingof, P., Ginzburg, V.: Noncommutative geometry and quiver algebras. Adv. Math. 209(1), 274–336 (2007)CrossRefzbMATHMathSciNetGoogle Scholar
  6. 6.
    Cuntz, J., Quillen, D.: Algebra extensions and nonsingularity. J. Am. Math. Soc. 8(2), 251–289 (1995)CrossRefzbMATHMathSciNetGoogle Scholar
  7. 7.
    Davison, B.: Superpotential algebras and manifolds. Adv. Math. 231(2), 879–912 (2012)CrossRefzbMATHMathSciNetGoogle Scholar
  8. 8.
    de Völcsey, L.D.T., Van den Bergh, M.: Explicit models for some stable categories of maximal Cohen-Macaulay modules, arXiv:1006.2021v1
  9. 9.
    de Völcsey, L.D.T., Van den Bergh, M.: Some new examples of nondegenerate quiver potentials. Int. Math. Res. Not. IMRN, (20), 4672–4686 (2013)Google Scholar
  10. 10.
    Derksen, H., Weyman, J., Zelevinsky, A.: Quivers with potentials and their representations. I. Mutations. Sel. Math. (N.S.) 14(1), 59–119 (2008)CrossRefzbMATHMathSciNetGoogle Scholar
  11. 11.
    Derksen, H., Weyman, J., Zelevinsky, A.: Quivers with potentials and their representations II: applications to cluster algebras. J. Am. Math. Soc. 23(3), 749–790 (2010)CrossRefzbMATHMathSciNetGoogle Scholar
  12. 12.
    Gabriel, P.: Des catégories abéliennes. Bull. Soc. Math. France 90, 323–448 (1962)zbMATHMathSciNetGoogle Scholar
  13. 13.
    Ginzburg, G.: Calabi-Yau algebras, arXiv:math/0612139
  14. 14.
    Ginzburg, V.: Non-commutative symplectic geometry, quiver varieties, and operads. Math. Res. Lett. 8(3), 377–400 (2001)CrossRefzbMATHMathSciNetGoogle Scholar
  15. 15.
    Goodwillie, T.G.: Cyclic homology, derivations, and the free loopspace. Topology 24(2), 187–215 (1985)CrossRefzbMATHMathSciNetGoogle Scholar
  16. 16.
    Hinich, V.: Descent of deligne groupoids. Int. Math. Res. Notices, (5), 223–239 (1997)Google Scholar
  17. 17.
    Keller, B.: Deformed Calabi-Yau completions. J. Reine Angew. Math. 654, 125–180, With an appendix by Michel Van den Bergh (2011)Google Scholar
  18. 18.
    Keller, B.: Koszul duality and coderived categories, http://www.math.jussieu.fr/~keller/publ/kdc.dvi (2003)
  19. 19.
    Keller, B.: Introduction to \({A}\)-infinity algebras and modules. Homol. Homotopy Appl. 3(1), 1–35 (2001)CrossRefzbMATHGoogle Scholar
  20. 20.
    Keller, B., Yang, D.: Derived equivalences from mutations of quivers with potential. Adv. Math. 226(3), 2118–2168 (2011)CrossRefzbMATHMathSciNetGoogle Scholar
  21. 21.
    Kontsevich, M., Soibelman, Y.: Notes on \(A_\infty \)-algebras, \(A_\infty \)-categories and non-commutative geometry. In: Homological Mirror Symmetry, Lecture Notes in Phys., vol. 757, Springer, Berlin, pp. 153–219 (2009)Google Scholar
  22. 22.
    Kontsevich, M.: Formal (non)commutative symplectic geometry. In: The Gel’fand Mathematical Seminars, 1990–1992, Birkhäuser Boston, Boston, MA, pp. 173–187 (1993)Google Scholar
  23. 23.
    Lazaroiu, C.I.: On the non-commutative geometry of topological D-branes. J. High Energy Phys. 11:032 (electronic) (2005)Google Scholar
  24. 24.
    Lefèvre-Hasegawa, K.: Sur les \(A_\infty \)-catégories, Ph.D. thesis, Université Paris 7 (2003)Google Scholar
  25. 25.
    Loday, J.-L.: Cyclic homology, second ed., Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 301, Springer, Berlin, (1998), Appendix E by María O. Ronco, Chapter 13 by the author in collaboration with Teimuraz PirashviliGoogle Scholar
  26. 26.
    Loday, J.-L., Vallette, B.: Algebraic operads, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 346. Springer, Heidelberg (2012)Google Scholar
  27. 27.
    Montgomery, S.: Hopf algebras and their actions on rings. In: CBMS Regional Conference Series in Mathematics, vol. 82, Published for the Conference Board of the Mathematical Sciences, Washington, DC; by the American Mathematical Society, Providence, RI (1993)Google Scholar
  28. 28.
    Positselski, L.: Two kinds of derived categories, Koszul duality, and comodule-contramodule correspondence. Mem. Am. Math. Soc. 212(996), vi+133 (2011)MathSciNetGoogle Scholar
  29. 29.
    Quillen, D.: Algebra cochains and cyclic cohomology. Inst. Hautes Études Sci. Publ. Math. (1988) (68), 139–174 (1989)Google Scholar
  30. 30.
    Quillen, D.: Rational homotopy theory. Ann. Math. (2) 90, 205–295 (1969)CrossRefzbMATHMathSciNetGoogle Scholar
  31. 31.
    Segal, E.: The \(A_\infty \) deformation theory of a point and the derived categories of local Calabi-Yaus. J. Algebra 320(8), 3232–3268 (2008)CrossRefzbMATHMathSciNetGoogle Scholar
  32. 32.
    Van den Bergh, M.: Blowing up of non-commutative smooth surfaces. Mem. Am. Math. Soc. 154(734), x+140 (2001)Google Scholar
  33. 33.
    Van den Bergh, M.: Double Poisson algebras, to appear in Trans. Am. Math. SocGoogle Scholar
  34. 34.
    Van den Bergh, M.: Non-commutative quasi-hamiltonian spaces, arXiv:math/0703293

Copyright information

© Springer Basel 2014

Authors and Affiliations

  1. 1.Universiteit HasseltDiepenbeekBelgium

Personalised recommendations